Alert archive / Arizona / Dust Storm Warnings in 2012
Dust Storm Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jun 26, 2012, 3:59 PM MST for Pima County, Pinal County, Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:59 PM MST (22:59 UTC)
- Expired
- Jun 26, 2012, 6:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 2501 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS75 KTWC 262259 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST TUE JUN 26 2012 AZZ502>505-515-270100- /O.NEW.KTWC.DS.W.0004.120626T2259Z-120627T0100Z/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- BABOQUIVARI MOUNTAINS- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 359 PM MST TUE JUN 26 2012 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THUNDERSTORMS GENERATING STRONG OUTFLOWS CONTINUE TO PUSH NORTHWEST ACROSS CENTRAL PINAL COUNTY NEAR THREE POINTS...AND WILL BUILD NORTHWEST ACROSS CENTRAL PIMA COUNTY AND THE TOHONO OODHAM NATION. * WINDS...40 TO 60 MPH WITH STRONGEST OUTFLOWS. * VISIBILITY...BELOW A QUARTER MILE AT TIMES. * IMPACTS...SEVERE VISIBILITY RESTRICTIONS WITH VERY HAZARDOUS DRIVING CONDITIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
1 follow-up statement
891 WWUS75 KTWC 270053 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 553 PM MST TUE JUN 26 2012 AZZ502>505-515-270200- /O.EXP.KTWC.DS.W.0004.000000T0000Z-120627T0100Z/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- BABOQUIVARI MOUNTAINS- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 553 PM MST TUE JUN 26 2012 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. AT 552 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM OUTFLOW WIND WHICH HAD EARLIER PRODUCED THE DUST STORM OVER CENTRAL PIMA AND SOUTH CENTRAL PINAL COUNTY HAS PUSHED NORTH OUT OF SOUTH CENTRAL PINAL COUNTY. IN ADDITION...SOME OF THE SUSPENDED DUST IN THE AIR HAS WASHED OUT WITH THE SHOWERS THAT HAVE FOLLOWED BEHIND THE THUNDERSTORM OUTFLOW. THEREFORE...THE DUST STORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 6 PM MST. HOWEVER...SOME LOCALIZED AREAS IN SOUTHWEST AND CENTRAL PINAL COUNTY MAY STILL EXPERIENCE VISIBILITIES LESS THAN A HALF MILE IN BLOWING DUST THROUGH 7 PM MST. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 26, 1:33 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 1:33 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 133 PM MST TUE JUN 26 2012 .SYNOPSIS...SUFFICIENT MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS INTO THIS EVENING. EXPECT LESS STORM ACTIVITY STARTING WEDNESDAY BUT ESPECIALLY THURSDAY AND INTO THE WEEKEND AS HIGH PRESSURE BUILDS OVERHEAD ACCOMPANIED BY HOTTER TEMPERATURES. && .DISCUSSION...LATEST RADAR IMAGERY SHOWS ISOLATED STORMS HAVE NOW STARTED TO GET GOING OVER THE PAST COUPLE OF HOURS PRIMARILY OVER THE HIGHER TERRAIN TO THE SOUTH AND EAST OF TUCSON. THEY HAVE STRUGGLED A LITTLE BIT INITIALLY...BUT AS DAYTIME HEATING CONTINUES...THE STORMS SHOULD BE ABLE TO BETTER WORK THROUGH RESIDUAL INHIBITION. WITH THAT SAID...LEANED TOWARDS THE UOFA WRF SOLUTIONS TODAY WHICH BOTH DEPICT CONVECTION GETTING MORE ORGANIZED AS THE AFTERNOON PROGRESSES WITH THE STORMS PUSHING NNW OFF THE MOUNTAINS INTO VALLEY LOCATIONS. THIS HAS BEEN PARTICULARY OCCURRING OVER THE PAST 30 MINUTES OR SO AS STORMS HAVE DEVELOPED JUST TO THE SOUTH AND EAST OF TUCSON. WE CONTINUE TO BE CONCERNED ABOUT GUSTY OUTFLOW WINDS FROM THESE STORMS WHICH COULD PRODUCE BLOWING DUST MAINLY TO THE NORTH AND WEST OF TUCSON. OTHERWISE...WITH SCATTERED STORMS...EXPECT SOME LOCALLY HEAVY RAINFALL AND GUSTY WINDS. MOISTURE WILL GRADUALLY DECREASE WEDNESDAY ACROSS THE REGION WITH PRECIPITABLE WATER VALUES DOWN CLOSER TO 1 INCH AS HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL STILL BE ENOUGH MOISTURE TO RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS. THEREAFTER...AS HIGH PRESSURE BUILDS IN...MOISTURE WILL CONTINUE TO DECREASE WITH VERY LITTLE CHANCE OF STORMS. THE MAIN STORY DURING THURSDAY AND CONTINUING INTO THIS WEEKEND WILL BE THE VERY HOT TEMPERATURES WITH HIGHS AT OR ABOVE 110 POSSIBLE IN THE LOWER DESERTS WHERE A HEAT ADVISORY MAY NEED TO BE ISSUED BY LATER SHIFTS. BY EARLY NEXT WEEK...EXPECTING TO SEE A RETURN OF SOME MOISTURE AS THE HIGH PRESSURE RIDGE BREAKS DOWN AND ALLOWS AN INCREASE OF MOISTURE AND A BETTER CHANCE OF THUNDERSTORMS. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN BULK OF PRECIP TO END BY 27/06Z. WIND GUSTS OF 40-45 KTS PRODUCING LOCAL BLDU WITH VSBYS 1-3SM. OTHERWISE...CLOUD DECKS AT 7-12K FT AGL INTO THIS EVENING THEN FEW-SCT CLOUDS MOSTLY ABOVE 12K FT AGL LATE TONIGHT AND WEDNESDAY MORNING. ISOLD-SCT TSRA/SHRA MAINLY EAST AND SOUTH OF KTUS WEDNESDAY AFTERNOON. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY ISOLATED TO SCATTERED THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS. A GRADUAL DRYING TREND IS ON TAP DURING THE LATTER PART OF THE WEEK AND THIS WEEKEND. THERE WILL STILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF TUCSON FRIDAY THROUGH SUNDAY. THEREAFTER... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO RETURN BY NEXT TUESDAY AS MOISTURE INCREASES ACROSS THE AREA. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS. && .CLIMATE...ANOTHER WARM MORNING IN TUCSON WITH A LOW OF 83 DEGREES WHICH MEANS FOR THE THIRD CONSECUTIVE DAY...THE DAILY RECORD HIGH MINIMUM TEMPERATURE WILL BE THREATENED. THE RECORD HIGH MINIMUM FOR JUNE 26TH IS 82 DEGREES....WHICH WAS SET IN 2002. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 26, 10:32 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1032 AM MST TUE JUN 26 2012 AZZ501>506-515-270600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- BABOQUIVARI MOUNTAINS- 1032 AM MST TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE THE POTENTIAL TO PRODUCE STRONG AND ERRATIC GUSTY WINDS TO 60 MPH AND SMALL HAIL. GIVEN THE DRY SOIL CONDITIONS ACROSS THE AREA...THESE STRONG WINDS CAN PRODUCE LOCALIZED AREAS OF BLOWING DUST...WHICH CAN RAPIDLY DECREASE VISIBILITIES BELOW A QUARTER MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...BUT THEREAFTER THE MAIN STORY WILL BE THE HEAT AND MAINLY DRY CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>514-270600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 1032 AM MST TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH. GIVEN THE DRY SOIL CONDITIONS ACROSS THE AREA...THESE WINDS CAN PRODUCE LOCALIZED AREAS OF BLOWING DUST...WHICH CAN RAPIDLY DECREASE VISIBILITIES BELOW A HALF MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...BUT THEREAFTER THE MAIN STORY WILL BE THE HEAT AND MAINLY DRY CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 26, 3:27 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
327 PM MST TUE JUN 26 2012
AZZ502>504-262315-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
327 PM MST TUE JUN 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 415 PM
MST...
AT 327 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SAHUARITA...OR 12 MILES
SOUTHWEST OF TUCSON...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SOUTHWEST PORTIONS OF THE
TUCSON METRO AREA...THREE POINTS...RYAN FIELD...SOUTH TUCSON AND SAGUARO
NATIONAL PARK WEST.
LAT...LON 3225 11135 3232 11109 3222 11092 3199 11091
3187 11124
TIME...MOT...LOC 2227Z 163DEG 6KT 3210 11107The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:27 PM MST | Special Weather Statement | TWC | 48 min |
Nearby
Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.